Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 1, NWS Brownsville, TX

March 28, 2006Brooks County, Kenedy County, Texas

NWS Brownsville, TX issued this tornado warning at Mar 28, 2006, 6:49 PM CST for Brooks County, Kenedy County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2006, 6:49 PM CST (00:49 UTC)
Expired
Mar 28, 2006, 7:15 PM CST
In force
26 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

Counties Brooks County, TX, Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 98 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBRO 290049
TORBRO
TXC047-261-290115-
/O.NEW.KBRO.TO.W.0001.060329T0049Z-060329T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
649 PM CST TUE MAR 28 2006

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL BROOKS COUNTY IN DEEP SOUTH TEXAS
  WEST CENTRAL KENEDY COUNTY IN DEEP SOUTH TEXAS

* UNTIL 715 PM CST

* AT 649 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EAST
  CENTRAL BROOKS COUNTY...OR ABOUT 10 MILES SOUTH OF FALFURRIAS...
  MOVING SOUTHEAST AT 10 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  RURAL EASTERN BROOKS COUNTY AT 700 PM CST

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2718 9804 2709 9821 2683 9808 2694 9786

$$

PHILO

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Mar 28, 1:40 PM CST, 5 hours 9 minutes earlier.

Area forecast discussion, Mar 28, 1:40 PM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
140 PM CST TUE MAR 28 2006

.DISCUSSION...SATELLITE AND RADAR IMAGES INDICATE CONVECTIVE
BOUNDARY MOVING TOWARDS THE COASTAL BEND THIS AFTERNOON. BELIEVE
OUTFLOW FROM THESE THUNDERSTORMS WILL PROVIDE FOCUS FOR LOW LEVEL
CONVERGENCE AS THE BOUNDARY MOVES INTO DEEP SOUTH TEXAS THIS
EVENING. THEREFORE WILL INCREASE POPS TONIGHT AS MOIST AND UNSTABLE
ATMOSPHERE ACROSS THE CWA WARRANTS SHOWERS AND THUNDERSTORMS WITH
SOME STORMS PRODUCING GUSTY WINDS. WOULD NOT RULE OUT ISOLATED
SEVERE THUNDERSTORMS WITH DAMAGING WINDS APPEARING TO BE THE
GREATEST THREAT AT THE MOMENT. WILL KEEP A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS FOR WEDNESDAY AS RESIDUAL OUTFLOW BOUNDARIES MAY
PROVIDE A FOCUS FOR LOW LEVEL CONVERGENCE WED AFTERNOON. AS A 500MB
TROUGH OVER THE WESTERN UNITED STATES WEDNESDAY MOVES INTO THE
CENTRAL PLAINS THURSDAY...LOW PRESSURE OVER THE CENTRAL U.S. TO
BRING A TROUGH/DRYLINE ACROSS WEST TX. MOST OF THE CONVECTION IN
TEXAS TO BE CONFINED TO NORTH AND NORTHEAST TX. WILL KEEP RAIN
CHANCES OUT THURSDAY AS LOW TO MID LEVEL MOISTURE DECREASES SOMEWHAT
ACROSS THE LOWER RIO GRANDE VALLEY. MAV TEMPERATURE GUIDANCE LOOKS
FINE SO NO CHANGES TO MOS NUMBERS EXPECTED.

A WEAK COLD FRONT IS PROGGED TO MOVE INTO NORTH TX FRIDAY AND STALL.
LOW LEVEL MOISTURE WILL POOL ACROSS CENTRAL TX FRIDAY BUT ADVECT
NORTHWARD SATURDAY AS A SURFACE RIDGE OVER THE CENTRAL PLAINS MOVES
EASTWARD AND LOW PRESSURE DEVELOPS OVER THE ROCKIES. A WEAK
SHORTWAVE TROUGH OVER THE SOUTHWEST U.S. EARLY SUNDAY WILL MOVE
THROUGH THE SOUTHERN PLAINS EARLY MONDAY. MOST OF THE CONVECTION
WITH THIS FEATURE WILL REMAIN FAR TO THE NORTH OVER OKLAHOMA AND
EXTREME NORTH TX. LOW PRESSURE IS EXPECTED TO DEVELOP ON THE LEE
SIDE OF THE ROCKIES TUESDAY INCREASING THE PRESSURE GRADIENT ACROSS
SOUTH TX TUES AFTERNOON.
&&

.MARINE...AT NOON BUOY 020 REPORTED EAST SOUTHEAST WINDS AT 8 KNOTS
AND SEAS AT 4 FEET WITH A 7 SECOND PERIOD. AN UPPER LEVEL
DISTURBANCE WILL PRODUCE A CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS OVER THE MARINE AREAS THIS EVENING AND OVERNIGHT. THE
WINDS WILL REMAIN SOUTHEASTERLY THROUGH THE END OF THE WEEK. THE
WINDS AND SEAS WILL INCREASE OVER THE COASTAL WATERS WEDNESDAY
AFTERNOON AS THE PRESSURE GRADIENT BEGINS TO TIGHTEN DUE TO A LOW
PRESSURE SYSTEM MOVING EASTWARD ACROSS THE CENTRAL UNITED STATES.
SMALL CRAFT ADVISORIES ARE LIKELY OVER THE MARINE AREAS THURSDAY DUE
TO THE INCREASE IN THE WINDS AND SEAS.
&&

.AVIATION...MVFR TO VFR CONDITIONS WITH MODERATE SOUTHEAST WINDS AND
MOSTLY CLOUDY SKIES ARE OCCURRING AT THE REGIONAL AIRPORTS. AN UPPER
LEVEL DISTURBANCE WILL PRODUCE BROKEN TO VFR CEILINGS WITH AREAS OF
-RA WHICH WILL TEMPORARILY REDUCE CEILINGS TO MVFR CONDITIONS OVER
THE CWA THIS EVENING AND OVERNIGHT. VFR TO MVFR CONDITIONS WILL
PREVAIL ACROSS THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  69  80  68  83  71 /  30  20  10  10   0
BROWNSVILLE          69  82  70  86  71 /  30  20  10  10   0
HARLINGEN            69  83  68  85  70 /  30  20  10  10   0
MCALLEN              70  83  69  85  71 /  30  20  10  10   0
RIO GRANDE CITY      68  86  67  89  68 /  30  20  10  10   0
SOUTH PADRE ISLAND   67  79  68  80  69 /  30  20  10  10   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...61
MARINE/AVIATION...63/53
MESO...ABBOTT
Hazardous weather outlook, Mar 28, 6:00 PM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 PM CST TUE MAR 28 2006

TXZ248>257-291200-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
600 PM CST TUE MAR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE COULD
AFFECT THE AREA THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A LOW PRESSURE SYSTEM WILL MOVING ACROSS THE CENTRAL PLAINS
WILL COMBINE WITH HIGH PRESSURE OVER THE GULF OF MEXICO TO
INCREASE WINDS OVER DEEP SOUTH TEXAS AND THE ADJACENT
COASTAL WATERS. SMALL CRAFT ADVISORIES ARE POSSIBLE
THURSDAY AS MODERATE TO STRONG SOUTHEAST WINDS PREVAIL OVER
THE LOWER TEXAS COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Mar 28, 5:17 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
517 PM CST TUE MAR 28 2006

GMZ130-150-155-170-175-TXZ248>257-290030-
BROOKS-COASTAL CAMERON-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM-
COASTAL WILLACY-HIDALGO-INLAND CAMERON-INLAND WILLACY-JIM HOGG-
KENEDY-LAGUNA MADRE-STARR-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-
WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM-
ZAPATA-
517 PM CST TUE MAR 28 2006

...STRONG THUNDERSTORMS POISED JUST NORTH OF KENEDY COUNTY...

...SCATTERED SHOWERS AND THUNDERSTORM DEVELOP OVER BROOKS COUNTY...

OUTFLOW BOUNDARIES FROM STRONG THUNDERSTORMS JUST NORTH OF THE RIO
GRANDE VALLEY HAVE INITIATED THE DEVELOPMENT OF SCATTERED SHOWERS AND
THUNDERSTORMS OVER NORTHERN PORTIONS OF THE RIO GRANDE VALLEY. THE
STRONGEST THUNDERSTORM WAS LOCATED JUST NORTH OF BAFFIN BAY AND IS
DRIFTING SOUTHEAST AT AROUND 15 MPH. THIS THUNDERSTORM SHOULD ENTER
THE EXTREME NORTHERN PORTION OF KENEDY COUNTY BY 545 PM...THEN DRIFT
OVER THE ADJACENT LAGUNA MADRE AND NEARSHORE WATERS. RAPID
THUNDERSTORM DEVELOPMENT OVER BROOKS COUNTY MAY REQUIRE THE ISSUANCE
OF A SEVERE THUNDERSTORM WARNING THIS EVENING.

DRIVE WITH CAUTION IN THESE AREAS...AS HEAVY RAINFALL AND
FREQUENT LIGHTNING CAN BE ANTICIPATED...AND REMAIN ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS OVER BROOKS AND KENEDY COUNTIES DURING
THE NEXT HOUR OR TWO.

PHILO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 6:15 PM CSTSevere Thunderstorm WarningBROBrooks, Kenedy60 min
Mar 28, 6:15 PM CSTSevere Thunderstorm WarningBROBrooks, Kenedy60 min
Mar 28, 6:30 PM CSTSevere Thunderstorm WarningBROKenedy45 min
Mar 28, 7:15 PM CSTSevere Thunderstorm WarningBROBrooks, Hidalgo, Kenedy, Willacy55 min
Mar 28, 7:15 PM CSTSevere Thunderstorm WarningBROKenedy60 min
Mar 28, 7:32 PM CSTSpecial Marine WarningBRO58 min
Mar 28, 7:45 PM CSTTornado WarningBROBrooks, Hidalgo, Kenedy, Willacy19 min
Mar 29, 6:29 AM CSTMarine Weather StatementBRO3 hr

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.